Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes abdominal pain with rumbling and bloating?

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 2832 Questions

default
Posted on Tue, 26 Aug 2014 in Abdominal Pain
Question: I get abdominal pain, rumbling and bloating when climbing at altitude.
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Normal during exercise as following...

Detailed Answer:
Hi,

It is normal to get bloating and rumbling when climbing at altitude due to increased atmospheric pressure.

Furthermore, climbing is considered as an exercise, during which you might gasp for air. Thus, more air is being swallowed causing bloating.

Next, during this physical activities, the muscles of the GI tract are being stimulated resulting in bloating, rumbling and abdominal pain.

I advise to:
- try to take it easy when climbing
- avoid swallowing air
- take simethicone to relieve bloating
- eat often and small portions and slowly
- drink juice or water slowly, do not rush to avoid too much air swallowed

If no improvement, or if the symptoms will persist outside climbing, should consult your doctor for further evaluation.

Hope it answered to your queries!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Simethicone

doctor1 MD

When I have an A-Fib episode the attack is alway preceded by an upset stomach and gas. My doctor recommended Gas X but that does not seem to help. I am on coumadin, take my INR readings weekly and maintain a reading of between 2. and 3. I need something to take for my stomach, beside Gas X, something that will not interact with the coumadin. Do you have any recommendations? My doctor is Internal Medicine and I go to a Cardiologist, niether seem to be of much help.

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

Hi every night at about 3am I am woken up by a racing pounding heart. This is is directly linked to my digestion as when I get up move about do some rotations etc I notice movement in my intestines. Eventually I pass wind. Once I have passed...

doctor1 MD

Hello, I am a 31 year old man, am 5'10" and 130#. For the past 10 years, I have had problems with moderate to severe gas pains. I have regular bowel movements and do not experience nausea or vomiting. I have learned that some foods make the gas worse (cheese, peanuts, eggs) but even when I avoid these foods, I still have the pain. It feels like I am being stabbed. I have trouble expelling the air, and ironically sometimes the only thing that helps is to drink a soda. Then when I can burp, it takes 20 - 30 burps before the gas seems to be gone. I have tried simethicone and it doesn't help. I drink chamomile tea and it helps. I don't have any serious or chronic health conditions, and I eat a fairly healthy diet of a variety of foods. I appreciate any suggestions you might have.

doctor1 MD

Hello this question is for dr sharka we have spoken before I was wondering I am thinking this is not cardiac related but I would like ur opinion I had some fruit and whip cream around 7:40 this evening around 8 I felt like a burp As stuck in my...

doctor1 MD

I am facing issue of semi solid stools since last 15 days. I need to go to relieve myself 2-3 times a day. It's not the case that i am having loose stools each time but yes mentally it seems to me as i would be having stools. I had already shown up to a doctor in my vicinity and he gave me several tablets. Also he advise me to stop eating outside foods, the case is i am student living outside and unwillingly i have to eat outside foods as the food in hostel is not so good. The tablets doctor advised me are Norfloxacin, tinidazole & simethicone tabletsPantosec-d(domperidone tablets)
I have to travel aroung 1.5 hours a day to reach my college, and its too embarassing feeling(like i ould have to go to stool) which comes to my mind while travelling to college. Please suggest is it normal or not. Is it compulsory to stop eating outside foods, basically i had a tiffin coming to my college as well as hostel. The stool which i am currently having is niether watery nor too hard but still i feel that i need to go to loo.